Texas, 2001Tornadoes and Hail in Texas, May 30, 2001
May 30, 2001 · NWS OUN · 18 events in 4 counties and zones
15 hail, 2 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 18
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 30, 2:00 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, May 30, 2:00 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
300 PM CDT WED MAY 30 2001
LOOKING AT POSSIBILITY OF ANOTHER ROUND OF STORMS ACROSS MAINLY
SOUTHERN SECTIONS THIS AFTN AND TONIGHT AS LEFTOVER OUTFLOW
BOUNDARY REMAINS STRETCHED ACROSS S OK AND WEAK COLD FRONT MOVING
INTO AREA AS WELL. PARTS OF S OK AND N TX HAVE BECOME VERY UNSTABLE
THIS AFTN WITH CAPES IN EXCESS OF 4000 J/KG. WIND FIELDS ARE NOT
EXCEPTIONALLY STRONG HOWEVER...SO THINK MAIN THREAT WILL BE LARGE
HAIL. WHERE SFC WINDS CAN BACK TO A MORE SE DIRECTION THERE WILL BE
A RISK OF SOME TORNADOES AS WELL ACROSS PARTS OF SC AND SE OKLAHOMA
FOR A WHILE THIS EVENING.
ONE OTHER CONCERN WITH THE ABUNDANT MOISTURE IN PLACE WILL BE FOR
SOME HEAVY RAIN. HOWEVER...MUCH OF PREVIOUS COUPLE OF RAINFALL
EVENTS HAVE BEEN NORTH ACROSS CENTRAL SECTIONS OF THE STATE SO WILL
NOT ISSUE FFA. WITH STORMS MOVING SE AND COOLER...DRIER AIR PUSHING
SOUTH AS SFC HIGH BUILDS ACROSS STATE OVERNIGHT THINK THIS ROUND
SHOULD NOT LAST AS LONG AS PREVIOUS EVENTS.
ONE OTHER WORRY IS FOR PORTIONS OF W OK WITH POSS MCS DEVELOPMENT
WHICH MODELS BRING INTO SOUTHERN PLAINS OVERNIGHT. WILL LEAN TOWARD
POSITION OF COMPLEX AS SHOWN WITH ETA MODEL WHICH KEEPS MUCH OF THE
FORCING TO OUR WEST. COMPLEX SHOULD MOVE ACROSS SRN TX PANHANDLE AND
THEN SKIRT JUST S OF RED RIVER LATE TONIGHT.
AFTER THIS SHOULD SEE SOME DRIER CONDITIONS FOR THU AND MUCH OF FRI
BEFORE ANOTHER FRONT MAKES ITS WAY SOUTH ACROSS THE AREA FRI NIGHT.
WILL LEAVE BEST CHANCES ACROSS THE NORTH ON FRIDAY WITH SOME SLIGHT
POPS CENTRAL. BEST CHANCE LOOKS TO HOLD OFF UNTIL FRI NIGHT AS FRONT
MOVES THROUGH. THIS WILL AGAIN BE IN LINE WITH THE ETA WHICH IS
SLIGHTLY SLOWER WITH SWRD MOVEMENT OF SFC FEATURE.
EXTENDED...
LOOKS LIKE FRONT WILL CLEAR STATE EARLY SAT MORN WITH DRY CONDITIONS
FOR MUCH OF THE WEEKEND. ANOTHER SYSTEM COMES ACROSS ROCKIES BY LATE
ON SUN. BEST CHANCES LOOK TO HOLD OFF UNTIL MON AND TUE AS FRONT
MEANDERS ACROSS STATE. WILL THEN ONCE AGAIN TRY TO DRY THINGS OUT
FOR WED AS UPPER RIDGE TRIES TO BUILD NORTHEAST INTO PLAINS .
FCSTID = 30
OKC 62 78 58 84 / 40 10 0 20
HBR 60 80 57 86 / 30 10 0 20
SPS 63 80 60 88 / 40 20 0 10
GAG 55 78 55 86 / 20 0 0 30
PNC 57 76 56 84 / 20 0 0 30
DUA 67 81 61 85 / 60 20 0 0
.OUN...
OK...NONE.
TX...NONE.U
In the hours before
Special weather statement, May 30, 11:48 AM CST, 5 hours 57 minutes before
OKZ004>048-050>052-TXZ083>090-302000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT WED MAY 30 2001
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER SOUTHERN OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS...
GENERALLY SOUTH OF A LINE FROM BENJAMIN TEXAS TO LAWTON TO PURCELL
TO ADA TO NEAR COALGATE. A SLIGHT RISK AREA EXISTS SOUTH OF A LINE
FROM MANGUM TO NORMAN TO CUSHING. LARGE HAIL... DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY SEVERE WEATHER THREATS.
HOWEVER... ISOLATED TORNADOES WILL ALSO BE POSSIBLE... MAINLY IN THE
MODERATE RISK AREA ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
OVERNIGHT CONVECTION HAS MOVED EAST OF THE AREA... BUT ASSOCIATED
CLOUD COVER LINGERS OVER MUCH OF CENTRAL AND SOUTHEAST PARTS OF
OKLAHOMA. MEANWHILE... WESTERN OKLAHOMA AND ALL OF WESTERN NORTH
TEXAS CONTINUES MOSTLY SUNNY. A WELL-DEFINED OUTFLOW BOUNDARY IS
EVIDENT IN MESONET AND RADAR DATA AT NOON... EXTENDING ALONG A LINE
FROM JUST WEST OF WICHITA FALLS TO LAWTON TO PAULS VALLEY TO ATOKA.
A WEAK SURFACE TROUGH EXTENDS NORTHEAST FROM NEAR CHICKASHA TOWARD
PONCA CITY.
THUNDERSTORMS ARE FORECAST TO REDEVELOP THIS AFTERNOON ALONG AND
SOUTH OF THE OUTFLOW BOUNDARY... AND TO A LESSER EXTENT ALONG THE
WEAK TROUGH IN CENTRAL OKLAHOMA. LOW LEVEL MOISTURE NEAR AND SOUTH
OF THE OUTFLOW BOUNDARY IS HIGH... WITH DEWPOINTS IN THE LOWER 70S
... WHICH IS CREATING MODERATE TO EXTREME INSTABILITY ALONG AND
NORTH OF THE RED RIVER. LATEST DATA ALSO SHOWS THE CAPPING LAYER
HAS WEAKENED CONSIDERABLY FROM VALUES EARLIER THIS MORNING SOUTH OF
THE OUTFLOW BOUNDARY.
WIND SHEAR WILL BE SUFFICIENT FOR ISOLATED SUPERCELLS... ESPECIALLY
IN THE MODERATE RISK AREA... AND ALSO WHERE LOW LEVEL WINDS WILL BE
SOUTHEASTERLY. STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL... DAMAGING WINDS AND HEAVY RAINS. ISOLATED TORNADOES WILL ALSO
BE POSSIBLE.
EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR SEVERE
WEATHER OPERATIONS THIS AFTERNOON AND EVENING... MAINLY OVER
SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS.
33/DLF
Local storm report, May 30, 1:17 PM CST, 4 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
217 PM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 AM BURNS FLAT OK 1.00 INCH HAIL
05/30/01 WASHITA REPORTED BY COUNTY
SHERIFFS OFFICE
0121 AM OKLAHOMA CITY OK 60 MPH WIND GUST
05/30/01 CLEVELAND ESTIMATED ON OKLAHOMA
AND CLEVELAND COUNTY
LINE AT 89TH AND PENN
REPORTED BY OFF-DUTY
NWS EMPLOYEE
0340 AM 6 N COLONY OK .88 INCH HAIL
05/30/01 WASHITA PUBLIC REPORT
0400 AM 4 SSE HYDRO OK WIND DAMAGE
05/30/01 CADDO TREE LIMBS DOWN
PUBLIC REPORT
KTEvent by event
15 hail, 2 tornado, 1 funnel cloud. Local standard time, as filed.
Tornado, Clay
- When
- May 30, 5:45 PM CST
- Where
- Clay County, 6 mi N of Jolly
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- STORM CHASER
- Coordinates
- 33.950, -98.350
This brief tornado, described as a landspout by an experienced storm chaser, caused no damage.
Hail, Clay
- When
- May 30, 5:53 PM CST
- Where
- Clay County, 2 mi SE of Jolly
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.850, -98.333
Hail was reported on Highway 287.
Hail, Clay
- When
- May 30, 6:30 PM CST
- Where
- Clay County, 10 mi WSW of Henrietta
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.767, -98.367
Tornado, Wichita
- When
- May 30, 6:30 PM CST to 6:32 PM CST
- Where
- Wichita County, 6 mi SW of Wichita Falls
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 15 yd
- Reported by
- STORM CHASER
- Coordinates
- 33.833, -98.567
This tornado was observed by three persons over northern portions of Lake Wichita, or 6 miles southwest of Wichita Falls. The tornado dissipated in two minutes and caused no damage.
Hail, Clay
- When
- May 30, 6:50 PM CST
- Where
- Clay County, Lake Arrowhead
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.733, -98.350
Hail, Archer
- When
- May 30, 7:00 PM CST
- Where
- Archer County, 4 mi N of Scotland
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.700, -98.467
Hail, Clay
- When
- May 30, 7:01 PM CST
- Where
- Clay County, Lake Arrowhead
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.733, -98.350
Hail, Archer
- When
- May 30, 7:05 PM CST
- Where
- Archer County, Scotland
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.650, -98.467
Hail, Archer
- When
- May 30, 7:30 PM CST
- Where
- Archer County, 1 mi N of Windthorst
- Measured
- 2 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.583, -98.450
Funnel Cloud, Archer
- When
- May 30, 7:35 PM CST
- Where
- Archer County, Windthorst
- Reported by
- STORM CHASER
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
Hail, Archer
- When
- May 30, 7:40 PM CST
- Where
- Archer County, Windthorst
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.567, -98.450
Hail, Archer
- When
- May 30, 7:50 PM CST
- Where
- Archer County, Windthorst
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.567, -98.450
Hail, Knox
- When
- May 30, 8:35 PM CST
- Where
- Knox County, 7 mi W of Munday
- Measured
- 1.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 33.450, -99.733
Hail, Archer
- When
- May 30, 8:40 PM CST
- Where
- Archer County, 11 mi SSW of Windthorst
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.417, -98.517
Hail, Knox
- When
- May 30, 8:45 PM CST
- Where
- Knox County, Munday
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.450, -99.617
Hail was reported on the east side of Munday.
Hail, Archer
- When
- May 30, 9:10 PM CST
- Where
- Archer County, 10 mi SW of Holliday
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.700, -98.817
Hail, Archer
- When
- May 30, 10:00 PM CST
- Where
- Archer County, Megargel
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.450, -98.917
Hail, Clay
- When
- May 30, 11:21 PM CST
- Where
- Clay County, Byers
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.067, -98.183
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 30, 20011 injured · $183 million · 1.75 in hail · 45 events
- Hail and Damaging Wind in Colorado, May 30 to 31, 20011 death · 3 injured · 1.75 in hail · 14 events
- Hail and Damaging Winds in Texas, May 30, 2001$4.0 million · 2.75 in hail · 26 events
- Lightning Strike in Colorado, May 30, 2001$1.0 million · 1 event
- Flooding in Kansas, May 30, 2001$260,000 · 2 events
- Lightning Strike in New Hampshire, May 30, 20011 injured · $100,000 · 1 event
- Tornadoes and Damaging Winds in Missouri, May 30, 2001$4,000 · F1 · 7 events
- Tornado in Arkansas, May 30, 2001F1 · 1 event
- Tornadoes and Flash Flooding in Oklahoma, May 30 to 31, 2001F0 · 18 events
- Damaging Winds in Louisiana, May 30, 2001$21,000 · 2 events
- Hail and Damaging Winds in Mississippi, May 30, 2001$15,000 · 0.75 in hail · 8 events
- Flash Flooding and Hail in Texas, May 30 to 31, 2001$10,000 · 1.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5248736, 5247886, 5248732, 5248737, 5247888, 5247889, 5247887, 5247890, 5248735, 5248738, 5248734, 5247891, 5247892, 5247893, 5247894, 5248730, 5248733, 5248731.